My Hashimoto's presented with a variety of symptoms, one being a swollen, red, itchy, splotchy face. It went away when I was started on 50 mcg of Synthroid. I looked great for two weeks, but now it is back worse than ever. Also, my scalp is so dry I don't know what to do about it. Has anyone experienced anything like this?
My understanding is that with Hashi's there can be a fairly rapid change of thyroid levels due to the thyroid being attacked by your body's autoimmune system. One approach used to try and prevent the effect of this is to medicate to a level that suppresses the thyroid glands output and thereby stabilize thyroid hormone levels through medication only. Your initial medication may have relieved your symptoms until your body attempted to adjust and your natural thyroid may have dropped.
Did your doctor plan to increase your meds on a regular basis in order to get you to a level to suppress your thyroid glands?
Also, what thyroid tests were done and what were the actual results, along with reference ranges? Have you discussed the outbreak of symptoms with your doctor to see if any changes were advisable?
I too have Hashimoto's but do not experience the itchy, splotchy face. I have been experiencing the most dry scalp that I thought my dandruff shampoo was not working or else I had lice (work with kids). I know that dry skin is one symptom of the disease, I just haven't had too much dryness except for this itchy scalp and dryness on the arms. I take 75 mcg of levoxyl. I am going to ask my doctor about the dry scalp. Hopefully, you find an answer for it. Keep me posted!
I don't have Hashimoto's but I do have very puffy eyes in the morning and I have the red, swollen in spots, splotchy face and very dry itchy scalp. Sometimes my whole body itches. Mainly the scalp though.
My scalp and the back of my neck and back feels sun burnt, but it not. I get eruptions that bleed for months at a time (near the back of my neck mainly). They start out like boils sort of, and leak out a thin watery like blood for ~3 months. Then it will leave. This happens usually at twice a year to me at the same time every year.
I asked my doctor about it and as usual was told to try a different shampoo not so drying and a good conditioner. I figure the face might be explained by BP and HR issues??? This started with me ~7 years ago. I've only been on Levothyroxine for about 1 1/2 years.
I don't know if that helps or not. Would love to hear what you find out. It never seemed right to me either.
Best of wishes to you in finding out. ;~)
hi i to woke up one morning and my face was v red my endo said it wasint thyroid related but i think it was it just went away by its self i used a cooling gel on it felt a bit better i hope u get sorted with it it's not nice feeling xx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.